Nebraska, 2006

Hail in Nebraska, September 11, 2006

September 11, 2006 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Sep 11, 1:23 PM MST, 37 minutes earlier.

Area forecast discussion, Sep 11, 1:23 PM MST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
223 PM MDT MON SEP 11 2006

.SHORT TERM...THROUGH TUE NIGHT. PRECIPITATION CURRENTLY ON THE
RADAR SHOULD END THIS EVENING AS THE SHORTWAVE VORTICITY MAXIMUM
THAT TRIGGERED THE RAIN MOVES SOUTH SOUTHEAST OUT OF THE CYS
FORECAST AREA. MOISTURE WILL DIMINISH TONIGHT AND TUE LOOKS TO BE
MOSTLY SUNNY THANKS TO A DOME OF UPPER LEVEL HIGH PRESSURE CENTERED
TO OUR SOUTHWEST. NORTHWESTERLY FLOW ALOFT TUE WILL START TO BACK
TO MORE WESTERLY AS THE UPPER HIGH LOSES STRENGTH. TEMPERATURES
TUE WILL BE 5 TO 10 DEG F WARMER THAN TODAY AS HEIGHTS RISE AND
THE DRIER AIRMASS PERMITS MORE INSOLATION AND SUBSEQUENT SURFACE
HEATING. OVERNIGHT TEMPS TONIGHT AND TUE NIGHT WILL BE PRETTY
CLOSE TO NORMAL...WITH TONIGHT BEING A FEW DEGREES COOLER THAN TUE
NIGHT.

.LONG TERM...WEDNESDAY THROUGH MONDAY...POTENTIAL RED FLAG DAY
FOR WEDNESDAY WITH LOW PRESSURE SPINNING UP IN NORTHEAST WYOMING
AND A FAVORABLE SOUTHWEST GRADIENT ACROSS CARBON AND ALBANY
COUNTIES. HUMIDITIES WILL NOSEDIVE UNDER THIS SCENARIO. SOME SIGNS
THAT FALL IS AROUND THE CORNER WITH APPROACHING SYSTEM FOR LATE IN
THE WEEK. MODELS ARE STILL HAVING TROUBLE PLACING THE TRACK OF
THIS SYSTEM...WHICH THEY TEND TO DO DURING THIS TRANSITION PERIOD.
12Z GFS AND ECMWF TAKE THE LOW CENTER FARTHER SOUTH ALONG THE WEST
COAST THAN THE 00Z RUN AND THEN SWING IT EAST THROUGH WYOMING...
WITH MAIN DIFFERENCE BEING THE ECMWF IS QUICKER. 12Z UKMET TENDS
TO SUPPORT THIS SOLUTION ALSO. THIS WOULD BRING A WETTER SCENARIO
TO THE REGION SO HAVE PUT PRECIP MENTION BACK INTO THE FORECAST
FOR FRIDAY THROUGH SUNDAY. WILL MORE THAN LIKELY SEE OUR FIRST
HIGH WIND EVENT OF THE SEASON SOMETIME FRIDAY OR SATURDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...ROBINSON
LONG TERM....POMEROY
Hazardous weather outlook, Sep 11, 10:00 AM MST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1100 AM MDT MON SEP 11 2006

NEZ001>003-019>021-054-055-WYZ059>070-121700-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1100 AM MDT MON SEP 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON...PRIMARILY EAST OF THE SOUTHEAST WYOMING MOUNTAINS.
THE STORMS WILL MOVE SOUTHEAST OUT OF WYOMING BY THIS
EVENING...BUT MAY PERSIST EARLY THIS EVENING OVER THE NEBRASKA
PANHANDLE. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT THE
STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE HALF INCH HAIL
IN ADDITION TO WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MAINLY FRIDAY
AND SATURDAY DUE TO A COLD FRONT THAT IS EXPECTED TO MOVE ACROSS
THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Sep 11, 1:27 PM MST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
227 PM MDT MON SEP 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     HAIL             6 N TORRINGTON          42.15N 104.18W
09/11/2006  E0.50 INCH       GOSHEN             WY   TRAINED SPOTTER

&&

The radar

The Cheyenne radar (KCYS), 110 km away, was scanning. The volume nearest the first event began at 21:01 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Scotts Bluff

When
September 11, 2:00 PM MST
Where
Scotts Bluff County, 2 mi N of Lyman
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.950, -104.033

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532409.